MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VXAK0005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient experienced st elevation leading to air embolism.During a left atrial appendage closure (laac) procedure, a versacross connect laac kit was selected for use.The physician performed transseptal puncture at inferior mid location.The watchman sheath was then advanced, and a watchman device was deployed and implanted successfully.At some point during procedure, there was some visible air on fluoro, but the physician was not sure where it could have come from.The tech flushed the device adequately and it was double checked by physician.It was also confirmed that a wet-to-wet connection was done however the physician is unsure where the air came from.The st elevations were present for a really short period of time, but the patient went back to sinus and was stable at the end of the procedure.The patient is expected to fully recover and was kept for an overnight stay.Patient was stable and later discharged.The device is not expected to be returned for analysis (disposed).A half dose of heparin was given before transseptal puncture (tsp) and half dose after.Patient had pectus excavatum meaning heart was completely rotated, causing transseptal to be difficult.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the complete unique identifier (udi) and other specific product information.A supplemental report will be filed if the information is received.
 
Event or Problem Description
It was reported that patient experienced st elevation leading to air embolism.During a left atrial appendage closure (laac) procedure, a versacross connect laac kit was selected for use.The physician performed transseptal puncture at inferior mid location.The watchman sheath was then advanced, and a watchman device was deployed and implanted successfully.At some point during procedure, there was some visible air on fluoro, but the physician was not sure where it could have come from.The tech flushed the device adequately and it was double checked by physician.It was also confirmed that a wet-to-wet connection was done however the physician is unsure where the air came from.The st elevations were present for a really short period of time, but the patient went back to sinus and was stable at the end of the procedure.The patient is expected to fully recover and was kept for an overnight stay.Patient was stable and later discharged.The device is not expected to be returned for analysis (disposed).A half dose of heparin was given before transseptal puncture (tsp) and half dose after.Patient had pectus excavatum meaning heart was completely rotated, causing transseptal to be difficult.It was further confirmed that the patient experienced air embolism that leads to st elevation.
 
Additional Manufacturer Narrative
The reported allegation remains unverified as the device has not been returned to bsc for analysis and, although the media confirms air present in the system, it was not possible to confirm whether it entered a vein or artery and blocked it.Additionally, a correction to the initial mdr in block describe event or problem (b5), in section b - adverse event/product prob.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the complete unique identifier (udi) and other specific product information.A supplemental report will be filed if the information is received.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21860830
Report Number2124215-2025-24408
Device Sequence Number7888430
Product Code DRE
UDI-Device Identifier00685447010517
UDI-Public(01)00685447010517
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0005
Device Catalogue NumberVXAK0005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient RaceWhite